Finite-dimensional spaces in resolving classes

Volume 217 / 2012

Jeffrey Strom Fundamenta Mathematicae 217 (2012), 171-187 MSC: Primary 55S37, 55R35; Secondary 55S10. DOI: 10.4064/fm217-2-3

Abstract

Using the theory of resolving classes, we show that if $X$ is a CW complex of finite type such that ${\rm map}_*(X, S^{2n+1})\sim *$ for all sufficiently large $n$, then ${\rm map}_*(X, K) \sim *$ for every simply-connected finite-dimensional CW complex $K$; and under mild hypotheses on $\pi_1(X)$, the same conclusion holds for all finite-dimensional complexes $K$. Since it is comparatively easy to prove the former condition for $X = B\mathbb Z/p$ (we give a proof in an appendix), this result can be applied to give a new, more elementary proof of the Sullivan conjecture.

Authors

  • Jeffrey StromDepartment of Mathematics
    Western Michigan University
    Kalamazoo, MI 49008-5200, U.S.A.
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image